How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 2444
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Medical Question Here...
Dr. Ravoof is online now
A new question is answered every 9 seconds

I've had severe nausea years and recently it's getting

Customer Question

I've had severe nausea for 4 years and recently it's getting worse, it's affecting my everyday life. I also sometimes have gurgling and bubbling sounds in my gut after I eat, I've had so many tests from small bowel follow through to egds and nothing shows up. Also I have frequent constipation then diarrhea. Any ideas of what could be causing this? I'm so depressed with being so sick all the time I'm losing weight, my job, my life.
Submitted: 11 months ago.
Category: Medical
Customer: replied 11 months ago.
This is really interrupting my life, I'm not getting any answers I'm going days without eating, laying on my couch just crying and nothing seems to make it stop. This nausea is killing my life, I can take care of my kids, my house, I can't work in seriously going crazy and no where else to turn
Expert:  Dr. Ravoof replied 11 months ago.

Dear customer,

Thanks for your question.

Have you consulted a gastroenterologist, nephrologist, and an endocrinologist? Have all the food allergies and intolerance ruled out? Do you have any other symptoms such as headache, dizziness, or abdominal pain? Were renal function tests or thyroid function tests done?

The way you have described it this may be due to an endocrine disorder such as Addison's disease which is a disorder that occurs when your body produces insufficient amounts of certain hormones produced by your adrenal glands. It may present with extreme fatigue, weight loss, decreased appetite, and vomiting. You need to consult an endocrinologist and have investigations done to diagnose or rule out this disorder causing your symptoms. If this is the cause then treating it will decrease your symptoms.

Take care.

Customer: replied 11 months ago.
No I've never had an renal testing done. I never have abdominal pain or vomi ting but I do get headaches, dizzy, lightheaded, weak, & very tired also sometimes very confused. Are those symptoms of Addison's disease and how can I be tested for it?
Customer: replied 11 months ago.
Also I have high blood pressure
Expert:  Dr. Ravoof replied 11 months ago.

Dear customer,

Thanks for your reply.

There are certain blood tests and imaging studies which can be done. Also renal blood tests may be require to rule out any kidney disorder causing your symptoms. All these symptoms that you have described make it sound like the causative factor is not probably a disorder of the gastrointestinal tract but of another system in your body such as the kidney or adrenal or even the liver.

The high blood pressure needs to be controlled by medications. Also I would suggest consulting your doctor to change you blood pressure medication because sometimes these symptoms may be due to the side effects of the medication. However please do not discontinue or start any medication without consulting your doctor.

Take care.

Please rate the answer by clicking 5 stars. Reply if you need any clarification.

Thanks.

Take care.

Customer: replied 11 months ago.
I've seen multiple gi doctors and they keep coming up with nothing. I don't know who I should go to next because o have to get some answers
Expert:  Dr. Ravoof replied 11 months ago.

Dear customer,

Seeing further GI doctors is not recommended. See a family physician who will do the basic investigations of all organ systems such as complete blood count, kidney and hormonal function tests and if any abnormality is detected the family physician will then refer you to the concerned specialist for the best management.

Take care.

Customer: replied 11 months ago.
I've had every blood work I think possible and the only thing that was off was my white blood count was high but he didn't say anything else about it so I'm not sure what to do next? My gi Doctor did all the blood work should I contact him and see what all he has done and see if he can refer me to the correct specialist?
Expert:  Dr. Ravoof replied 11 months ago.

Dear customer,

If the GI specialist has all your investigations, please contact him and then have a look at the investigations and see whether any hormones or kidney function tests have been done. It is unlikely that these have been done, however these are indicated with the symptoms you have described. Also need to see how high was the white blood cell count and need to have the test repeated to know whether now they are normal.

Take care.

Customer: replied 11 months ago.
Also I get very nasty tastes in my mouth as well as I get smell something funny and when either of these occur I then get sick the next day
Expert:  Dr. Ravoof replied 11 months ago.

Dear customer,

Yes these symptoms such as taste disturbances may occur in other systemic disorders as well besides a disorder of the gastrointestinal system.

Take care.

Customer: replied 11 months ago.
Systemic as to renal or hormones?
Expert:  Dr. Ravoof replied 11 months ago.

Dear customer,

Yes.

Take care.

Expert:  Dr. Ravoof replied 11 months ago.

Dear customer,

Please rate the answer by clicking 5 stars.

Thanks.

Customer: replied 11 months ago.
Also would having a hysterectomy have anything to do with any of these symptoms? I had a hysterectomy and gallbladder removed around the time this all began and also I've had strep throat 9 times this year I have an appointment to see an want to have my tonsils removed
Expert:  Dr. Ravoof replied 11 months ago.

Dear customer,

These symptoms are not due to a hysterectomy or gallbladder removal. These may have caused post operative nausea and vomiting but not for so many years.

Take care.

Related Medical Questions